Alert archive / Georgia / Special Weather Statements in 2014

Special Weather Statement, NWS Jacksonville, FL

August 9, 2014Echols County, Georgia

NWS Jacksonville, FL issued this special weather statement at Aug 9, 2014, 6:21 PM EDT for Echols County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2014, 6:21 PM EDT (22:21 UTC)
Expired
Aug 9, 2014, 7:00 PM EDT
In force
39 min
Issued by
NWS Jacksonville, FL

County Echols County, GA

The radar

The Moody AFB radar (KVAX), 11 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 10.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2014-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2014-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -64 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1076 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-64 m²/s²
0-3 km storm-relative helicity
-45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

134 
WWUS82 KJAX 092221
SPSJAX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT SAT AUG 9 2014

GAZ162-163-092300-
CLINCH-ECHOLS-
621 PM EDT SAT AUG 9 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH AND
ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 700 PM EDT...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ECHOLS COUNTY...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3093 8297 3091 8271 3070 8275 3073 8296
      3093 8298
TIME...MOT...LOC 2221Z 283DEG 14KT 3081 8291

$$

NELSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 1:58 PM EDT, 4 hours 23 minutes earlier.

Area forecast discussion, Aug 9, 1:58 PM EDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
158 PM EDT SAT AUG 9 2014

.NEAR TERM...THROUGH TONIGHT...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME STRONG
WITH GUSTY WINDS AND FREQUENT LIGHTNING WILL OCCUR BETWEEN THE
WEST AND EAST COAST SEA BREEZES THIS AFTERNOON IN MOIST UNSTABLE
ENVIRONMENT. THESE BOUNDARIES SHOULD MERGE IN THE VICINITY OF THE
I-95 CORRIDOR LATE IN THE DAY. ADDITIONAL ACTIVITY IS EXPECTED
OVER SRN GA WITH A WEAK SURFACE TROUGH. FOLLOWING HI-RES MODEL
GUIDANCE THAT SHOWS ACTIVITY DIMINISHING AFTER SUNSET...WITH VERY
LITTLE LEFT AFTER MIDNIGHT. LOW TEMPS TONIGHT SHOULD BE IN THE
LOWER TO MID 70S.

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
SURFACE FRONTAL BOUNDARY WILL STALL OVER CENTRAL GA. MID LEVEL
TROUGH WILL PUSH SOUTH INTO OUR AREA WITH THE SUBTROPICAL RIDGE
FLATTENING OUT ACRS S FL. A SERIES OF SHORTWAVES WILL TRACK
THROUGH THE TROUGH ALONG THE GULF COAST AND SRN AL/GA. THESE
DISTURBANCES ALONG WITH HIGH PRECIP WATER ABOVE 2 INCHES...SEA
BREEZES AND OUTFLOW BOUNDARIES WILL PROVIDE ADEQUATE FORCING FOR
SCTD TO NUMEROUS SHOWERS/TSTMS. ACTIVITY WILL BEGIN EARLY MORNING
ALONG THE GULF COAST WHERE THE W-SW STEERING FLOW WILL PUSH THE
DOMINATE WEST COAST SBRZ INLAND BY MID-DAY AND THEN FOCUS NEAR THE
EAST COAST OF NE FL LATE IN THE DAY. DEPENDING ON TIMING OF
SHORTWAVES...SE GA WILL HAVE HIGH END CHANCE TO LIKELY POPS
THROUGHOUT THE AFTN AND EVENING HOURS UNTIL AROUND MIDNIGHT. MAX
TEMPS WILL BE IN THE LOW/MID 90S WITH HEAT INDICES REACHING
100-105 EACH AFTN.

.LONG TERM /TUESDAY THROUGH SATURDAY/...
UPPER TROUGH WILL DOMINATE THE EASTERN U.S. AS A LARGE LOW
PRESSURE SYSTEM TRACKS FROM THE GREAT LAKES ON TUE TO NEW ENGLAND
BY FRI AND THE CANADIAN MARITIME PROVINCES NEXT WEEKEND. MEAN
TROUGHING WILL PREVAIL LOCALLY WITH RIDGING OVER SOUTH FL. A WEAK
FRONTAL BOUNDARY WILL LINGER ACROSS CENTRAL GA...DECAYING BY THE
END OF THE WEEK. THIS WILL RESULT IN ABOVE NORMAL PRECIP CHANCES
FOR MOST OF THE WEEK. EXPECT MAINLY DIURNALLY DRIVEN SEA BREEZE
CONVECTION. THE ADDITION OF OCCASIONAL SHORTWAVES AND NUMEROUS
SMALL SCALE BOUNDARIES COULD KEEP CONVECTION GOING PAST MIDNIGHT.

&&

.AVIATION...
INDICATED POTENTIAL FOR TSRA WITH GUSTY WINDS DURING THE MID-LATE
AFTERNOON HOURS. OUTSIDE OF TSRA...VFR CONDITIONS ARE EXPECTED.

&&

.MARINE...
PREVAILING SW FLOW IS EXPECTED THROUGH MID WEEK AS THE REGION SITS
BETWEEN A SURFACE TROUGH TO THE NORTH AND HIGH PRESSURE RIDGE OVER
S FL. WINDS WILL BECOME SE NEAR THE COAST IN THE AFTN IN RESPONSE
TO A SEA BREEZE. NOCTURNAL SURGES ARE POSSIBLE WITH SPEEDS UP TO
15 KTS.

RIP CURRENTS: LOW RISK THROUGH THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  73  94  75  93 /  40  60  60  60
SSI  77  90  76  91 /  50  60  60  50
JAX  74  93  75  93 /  50  60  60  50
SGJ  75  92  75  92 /  30  50  50  50
GNV  72  93  73  92 /  20  50  50  50
OCF  73  91  73  92 /  20  50  50  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/TRABERT/GUILLET
Hazardous weather outlook, Aug 9, 4:17 AM EDT, 14 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
417 AM EDT SAT AUG 9 2014

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-101030-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
417 AM EDT SAT AUG 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING.
THE STRONGER STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL...FREQUENT
LIGHTNING STRIKES... AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE SUNDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Aug 9, 5:33 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
533 PM EDT SAT AUG 9 2014

FLZ038-092215-
FLAGLER-
533 PM EDT SAT AUG 9 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR FLAGLER COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT...

AT 533 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER PALM COAST...MOVING EAST AT 5 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND PALM COAST THROUGH
615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35
TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2954 8143 2962 8142 2963 8136 2963 8132
      2964 8133 2966 8120 2952 8113 2951 8113
      2950 8114
TIME...MOT...LOC 2133Z 258DEG 5KT 2958 8119

NELSON
Local storm report, Aug 9, 5:47 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
547 PM EDT SAT AUG 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     5 SSE MARINELAND        29.59N 81.19W
08/09/2014  E40 MPH          FLAGLER            FL   TRAINED SPOTTER

            FLAGLER COUNTY EMERGENCY MANAGEMENT RELAYED A TRAINED
            SPOTTER REPORT OF ESTIMATED 40 MPH WIND GUSTS IN THE
            NORTHERN PALM COAST AREA OF COASTAL FLAGLER COUNTY.

&&

NELSON
Special weather statement, Aug 9, 5:48 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
548 PM EDT SAT AUG 9 2014

GAZ162-092215-
ECHOLS-
548 PM EDT SAT AUG 9 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 615 PM EDT...

AT 549 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 10 MILES WEST OF NEEDMORE...MOVING EAST AT 10
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE
THROUGH 615 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND
MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3077 8294 3075 8280 3073 8276 3074 8269
      3072 8265 3060 8270 3061 8296 3062 8297
TIME...MOT...LOC 2149Z 281DEG 7KT 3066 8285

TRABERT
Special weather statement, Aug 9, 6:02 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
602 PM EDT SAT AUG 9 2014

GAZ162-092245-
ECHOLS-
602 PM EDT SAT AUG 9 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ECHOLS COUNTY
FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...

AT 602 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES SOUTHEAST OF MAYDAY...MOVING NORTHEAST
AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
STATENVILLE AND MAYDAY THROUGH 645 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3079 8314 3086 8309 3086 8302 3087 8300
      3087 8297 3085 8292 3068 8296 3073 8314
TIME...MOT...LOC 2202Z 244DEG 9KT 3078 8294

NELSON
Special weather statement, Aug 9, 6:09 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
609 PM EDT SAT AUG 9 2014

FLZ020-022-092300-
COLUMBIA-HAMILTON-
609 PM EDT SAT AUG 9 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR COLUMBIA AND
HAMILTON COUNTIES FOR EXCESSIVE LIGHTNING VALID UNTIL 700 PM EDT...

AT 609 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER HAMILTON COUNTY...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 700 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. GO
QUICKLY INSIDE A COMPLETELY ENCLOSED BUILDING. UNPLUG ELECTRONIC
DEVICES AND APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND
MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

LAT...LON 3061 8281 3059 8257 3049 8258 3049 8294
      3060 8296
TIME...MOT...LOC 2209Z 263DEG 12KT 3055 8285

NELSON
Special weather statement, Aug 9, 6:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
621 PM EDT SAT AUG 9 2014

GAZ162-163-092300-
CLINCH-ECHOLS-
621 PM EDT SAT AUG 9 2014

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLINCH AND
ECHOLS COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 700 PM EDT...

AT 621 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED OVER ECHOLS COUNTY...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL IMPACT MAINLY RURAL AREAS OF THE
INDICATED COUNTIES THROUGH 700 PM EDT. HAIL UP TO THREE QUARTER INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3093 8297 3091 8271 3070 8275 3073 8296
      3093 8298
TIME...MOT...LOC 2221Z 283DEG 14KT 3081 8291

NELSON

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 5:14 PM EDTSpecial Weather StatementJAXNassau46 min
Aug 9, 5:33 PM EDTSpecial Weather StatementJAXFlagler42 min
Aug 9, 5:37 PM EDTAreal Flood AdvisoryJAXFlagler83 min
Aug 9, 5:42 PM EDTSpecial Marine WarningJAX93 min
Aug 9, 6:09 PM EDTSpecial Weather StatementJAXHamilton51 min
Aug 9, 6:23 PM EDTSpecial Weather StatementJAXFlagler52 min
Aug 9, 7:15 PM EDTSpecial Weather StatementJAXPutnam45 min
Aug 9, 7:49 PM EDTSpecial Weather StatementJAXBaker41 min
Aug 8, 11:31 PM EDTSpecial Weather StatementJAXPierce44 min
Aug 8, 11:52 PM EDTAreal Flood AdvisoryJAXPierce, Ware113 min
Aug 9, 12:07 AM EDTSpecial Weather StatementJAXPierce38 min
Aug 9, 3:17 PM EDTSpecial Weather StatementJAXBrantley28 min
Aug 9, 3:40 PM EDTSpecial Weather StatementJAXBacon35 min
Aug 9, 3:56 PM EDTSpecial Weather StatementJAXGlynn34 min
Aug 9, 4:34 PM EDTSpecial Weather StatementJAXCharlton26 min
Aug 9, 4:48 PM EDTSpecial Weather StatementJAXCamden27 min
Aug 9, 5:07 PM EDTAreal Flood AdvisoryJAXAppling, Wayne53 min
Aug 9, 5:20 PM EDTSpecial Weather StatementJAXCamden25 min
Aug 9, 5:48 PM EDTSpecial Weather StatementJAXEchols27 min
Aug 9, 6:02 PM EDTSpecial Weather StatementJAXEchols43 min
Aug 9, 6:49 PM EDTSpecial Weather StatementJAXEchols41 min

Nearby

Special Weather Statements in Georgia, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.